×

Mal’cev functions on smalgebras. (English) Zbl 0993.08007

Let \(A\) be a nonvoid set. A function \(p:A\times A\times A\to A\) is called a Mal’tsev function on \(A\) whenever \(p(x,y,y)= p(y,y,x)=x\) holds for all \(x,y\in A\). The authors show that for \(|A|=9\) and a lattice \(L\) of permuting equivalences on \(A\) there is a Mal’tsev function on \(A\) that preserves all members of \(L\). The same statement for single algebras with a limited number of elements (= smalgebras) was previously known to hold for \(|A|\leq 8\) and to fail for \(|A|\geq 25\). The problem remains open for \(10\leq |A|\leq 24\).

MSC:

08B05 Equational logic, Mal’tsev conditions
PDF BibTeX XML Cite
Full Text: EuDML

References:

[1] Chajda I.: Every at most four-element algebra has a Mal’cev theory for permutability. Math. Slovaca 41 (1991), 35-39. · Zbl 0779.08001
[2] Chajda I., Czédli G.: Mal’cev functions on small algebras. Studia Sci. Math. Hungar. 28 (1993), 339-348. · Zbl 0805.08003
[3] Gumm H. P.: Is there a Mal’cev theory for single algebras?. Algebra Universalis 8 (1978), 320-321. · Zbl 0382.08003
[4] Gumm H. P.: Algebras in permutable varieties: Geometrical properties of affine algebras. Algebra Universalis 9 (1979), 8-34. · Zbl 0414.08002
[5] Mal’cev A. I.: On the general theory of algebraic systems. Mat. Sbornik 35, 77 (1954), 3-20
[6] Pixley A. F.: Completeness in arithmetical algebras. Algebra Universalis 2 (1972), 179-196. · Zbl 0254.08010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.